Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 31, NWS Mobile, AL

May 6, 2009Clarke County, Alabama

NWS Mobile, AL issued this flash flood warning at May 6, 2009, 2:52 PM CDT for Clarke County, Alabama. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 2:52 PM CDT (19:52 UTC)
Expired
May 6, 2009, 4:41 PM CDT
In force
109 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Clarke County, AL

The radar

The Mobile radar (KMOB), 126 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMOB 061952
FFWMOB
ALC025-062245-
/O.NEW.KMOB.FF.W.0031.090506T1952Z-090506T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
252 PM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 545 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT UP TO BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN OVER EXTREME
  WEST CENTRAL CLARKE COUNTY...NEAR THE TOWN OF WEST BEND...WITH
  AMOUNTS UP TO 2 INCHES ACROSS MUCH OF THE REMAINDER OF WEST
  CENTRAL CLARKE COUNTY.  FLASH FLOODING WILL RESULT AS SEVERAL
  THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA WITH ADDITIONAL
  RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN A SHORT AMOUNT OF
  TIME.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST BEND

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3180 8776 3172 8809 3175 8809 3176 8811
      3177 8815 3178 8816 3183 8818 3186 8816
      3191 8786

$$
1 follow-up statement
000 
WGUS74 KMOB 062141
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT WED MAY 6 2009

ALC025-062150-
/O.CAN.KMOB.FF.W.0031.000000T0000Z-090506T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE AL-
441 PM CDT WED MAY 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL CLARKE
COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3180 8776 3172 8809 3175 8809 3176 8811
      3177 8815 3178 8816 3183 8818 3186 8816
      3191 8786

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 6, 5:49 AM CDT, 9 hours 3 minutes earlier.

Area forecast discussion, May 6, 5:49 AM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CDT WED MAY 6 2009

.SHORT TERM TODAY AND TONIGHT...A LARGE MCS OVER SOUTHERN ARKANSAS
AND NORTHERN MISSISSIPPI SHOULD SLOWLY DECREASE DURING THE MID
MORNING HOURS TODAY. THIS COMPLEX WILL MOVE SOUTHEAST AND CREATE AN
OUTFLOW BOUNDARY LATE THIS MORNING AND EARLY THIS AFTERNOON. THIS
BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON. IT APPEARS THE BOUNDARY WILL SET UP OVER THE FAR
NORTHERN ZONES...MAINLY WELL NORTH OF HWY 84. WILL ALSO BE A SLIGHT
RISK OF SEVERE THUNDERSTORMS IN OUR NORTHERN ZONES AS WELL. WENT ABOVE
MAV GUIDANCE FOR POPS (CLOSER TO THE MET NUMBERS) FOR THE INTERIOR
ZONES SINCE IT WILL BE IN THE VICINITY OF THE BOUNDARY...BETTER
INSTABILITY...AND THE HIGHER PW VALUES. ALSO WITH INCREASE CLOUD
COVER AND INCREASED CONVECTION...HAVE LOWERED MAX TEMPERATURES TODAY.
WENT WITH MAV GUIDANCE FOR MAX TEMPS AND POPS IN THE COASTAL ZONES
DUE TO LESS CLOUDS AND CONVECTION EXPECTED.

HAVE INCREASED POPS TONIGHT AREA WIDE BUT HIGHER OVER THE INTERIOR
ZONES...FOR ANY LINGERING EVENING STORMS AND AS THE BOUNDARY SAGGING
SOUTH TOWARDS THE COAST LATE TONIGHT/EARLY THURSDAY MORNING. POPS
MAY HAVE TO BE FURTHER INCREASED LATE NIGHT AS ANOTHER MCS MAY
DEVELOP THIS EVENING TO OUR NORTHWEST AND MOVE SOUTHEAST OVERNIGHT
TONIGHT THROUGH OUR NORTHWEST ZONES. WILL LET THE DAY SHIFT FINE TUNE.
/04

.LONG TERM THURSDAY THROUGH TUESDAY...WHAT EVOLVES IN THE MESOSCALE...
ALONG WITH DEGREES OF UNCERTAINTIES REGARDING SUCH...WILL KEEP THE
FORECAST INTERESTING AS WE START THE MEDIUM RANGE WITH REGARD TO THE
PLACEMENT/TIMING OF WET WEATHER. FORECAST AREA WILL REMAIN UNDER THE
INFLUENCE OF HIGH LEVEL WEST/NORTHWEST FLOW ON THU...WHICH SUPPORTS
THE SOUTHEASTWARD PROPAGATION OF RAIN COOLED BOUNDARIES FROM ANY
NOCTURNAL (WEDNESDAY NIGHT) CONVECTIVE SYSTEMS FORMING OVER EASTERN
ARKANSAS AND NORTHERN MISSISSIPPI...WHERE FRONTAL ZONE LINGERS. WITH
PRECIPITABLE WATERS >1.5 INCHES BEING ADEQUATE ALONG WITH A
DESTABILIZING AIRMASS...PRESENCE OF MESOSCALE BOUNDARIES SUPPORTS
CONVECTIVE INITIATION AND A POTENTIALLY ACTIVE DAY ON THU. THERE IS A
POTENTIAL OF SOME SEVERE STORMS AS WELL. CONSIDERING MOISTURE/LIFT
AND INSTABILITY...THE OFFICIAL FORECAST WILL LEAN CLOSER TO THE MET
MOS POP GUIDANCE FOR THU.

THE INITIAL FRONTAL ZONE OVER THE MID SOUTH LOOKS TO WASHOUT IN THE
SYNOPTIC SCALE SOUTHERLY FLOW LATE IN THE WEEK...BEING REPLACED WITH
YET ANOTHER FRONTAL ZONE THAT BECOMES ALIGNED FROM THE MID ATLANTIC
INTO NORTHEAST TEXAS SAT/SUN. AS THE ONE WE CURRENTLY HAVE TO OUR
NORTH...THIS NEXT FRONT LOOKS TO HAVE A SIMILAR BEHAVIOR...BEING A
FOCUS FOR CONVECTIVE SYSTEMS RIDING EASTWARD ACROSS THE MID SOUTH
THIS WEEKEND. WILL LIKELY BE SEEING MORE INFLUENCE OVER THE FORECAST
AREA THIS WEEKEND FROM SOUTHEASTWARD PROPAGATING RAIN
COOLED...MESOSCALE BOUNDARIES THAT ARE DEPOSITED BY STORMS ROLLING
EASTWARD ACROSS THE SOUTHERN STATES. THESE BOUNDARIES CAN PROVIDE A
FOCUS FOR TSTMS DURING THE HEAT OF THE DAY. WENT WITH THE EXTENDED
RANGE MOS GUIDANCE POPS SAT-MON AS WE CANNOT GET OVERLY SPECIFIC ON
HOW THE MESOSCALE PLAYS OUT THIS FAR OUT. WILL CONTINUE WITH A SMALL
CHANCE OF TSTMS TUE. AS FAR AS TEMPERATURES...MID/UPPER 60S ON
AVERAGE FOR LOWS AND HIGHS IN THE MID/UPPER 80S. CANNOT RULE OUT A
FEW AREAS SEEING DAILY HIGHS BREAKING THE 90 DEGREE MARK. SUMMER IS
HERE. /10

&&

.AVIATION...A LIGHT TO MODERATE SOUTHERLY SURFACE WIND WILL CONTINUE
ACROSS THE AREA THROUGH EARLY THURSDAY. MVFR AND IFR CONDITIONS
EXPECTED THROUGH 14Z TODAY FOR PATCHY FOG AND LOW CEILINGS. VFR
CONDITIONS SHOULD PREVAIL AROUND 15Z. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE TODAY AND TONIGHT ALONG A BOUNDARY TO THE
NORTH OF THE TAF SITES. THIS CONVECTION SHOULD REMAIN NORTH OF THE
TAF SITES THROUGH 12Z THURSDAY. /04

&&

.MARINE...SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE WEEKEND
AS HIGH PRESSURE REMAINS CENTERED OFF THE MID ATLANTIC COAST.
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH LATE FRIDAY.

&&

.FIRE WEATHER...NO HEADLINES. A MOIST SOUTHERLY FLOW WILL CONTINUE
ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. THE ENVIRONMENT
REMAINS UNSETTLED WITH A BIT MORE COVERAGE OF SHOWERS AND
THUNDERSTORMS POSSIBLE OVER THE NORTHERN ZONES TODAY THROUGH
THURSDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      86  70  87  68 /  20  20  30  10
PENSACOLA   84  71  85  69 /  10  20  20  10
DESTIN      80  72  81  71 /  10  20  20  10
EVERGREEN   84  67  87  66 /  50  30  40  10
WAYNESBORO  85  69  87  67 /  40  40  40  20
CAMDEN      87  68  87  67 /  60  50  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 6, 6:00 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED MAY 6 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL BOUNDARY REMAINS WEST AND NORTHWEST OF THE AREA...WHICH
KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORMS
TO DEVELOP TODAY. A DISTURBANCE HIGH IN THE ATMOSPHERE WILL SLIDE
SOUTHEAST ACROSS THE SOUTHERN UNITED STATES TODAY. AS THIS FEATURE
ENCOUNTERS A MOIST ENVIRONMENT THAT BECOMES MORE UNSTABLE DURING THE
DAY...COVERAGES OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO
INCREASE. A SLIGHT RISK OF SEVERE WEATHER TODAY IS POSSIBLE
GENERALLY NORTHWEST OF INTERSTATE 65 AND NORTH OF THE COAST.

A MODERATE ONSHORE WIND WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
MARINE CRAFT TODAY...AS WELL AS BRING AN INCREASED RISK OF RIP
CURRENTS ALONG AREA BEACHES.

DUE TO RECENT HEAVY RAINFALL AMOUNTS...SEVERAL AREA RIVERS WILL
CONTINUE TO EXPERIENCE MINOR FLOODING IN THE NEAR TERM.

ANOTHER ROUND OF THUNDERSTORMS COULD APPROACH THE INTERIOR OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATER TONIGHT. THE RISK
OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THE PERIOD.  AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS
LOW BUT STILL CAN OCCUR...ON AN ISOLATED BASIS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER MAY BE REQUIRED TODAY.

In the hours before

Special weather statement, May 6, 10:46 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1046 AM CDT WED MAY 6 2009

ALZ051-061630-
CHOCTAW-
1046 AM CDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CYRIL...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PUSHMATAHA...YANTLEY...LISMAN...CROMWELL AND HALSELL THROUGH 1130 AM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, May 6, 11:18 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1118 AM CDT WED MAY 6 2009

ALZ053-054-061700-
CLARKE-WILCOX-
1118 AM CDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND WILCOX COUNTIES...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROUNDHILL...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SHAWNEE...SUNNY SOUTH...PINE HILL...KIMBROUGH AND SHEPPARD THROUGH
NOON CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, May 6, 12:01 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CDT WED MAY 6 2009

ALZ054-061730-
WILCOX-
INCLUDING THE CITIES OF...CAMDEN...
1201 PM CDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY...

AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YELLOW BLUFF...MOVING NORTHEAST AT 35 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROCKWEST...CAMDEN...CANTON BEND...BOYKIN AND ESTELLE THROUGH 1230 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, May 6, 12:04 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1204 PM CDT WED MAY 6 2009

ALZ051-052-MSZ067-061745-
WASHINGTON-CHOCTAW-WAYNE-
1204 PM CDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON...SOUTHERN
CHOCTAW AND EASTERN WAYNE COUNTIES...

AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DENHAM...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GRETNA...AQUILLA...ISNEY...HEALING SPRINGS AND MILLRY THROUGH 1245 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, May 6, 12:10 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1210 PM CDT WED MAY 6 2009

ALZ051-053-061800-
CLARKE-CHOCTAW-
1210 PM CDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARKE AND SOUTHERN
CHOCTAW COUNTIES...

AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF SOUWILPA...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BARRYTOWN...CHAPPELL HILL...WOMACK HILL...LOU...WEST BEND AND ARARAT
THROUGH 100 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, May 6, 1:53 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CDT WED MAY 6 2009

ALZ054-061930-
WILCOX-
153 PM CDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF WATSONVILLE...MOVING EAST AT
30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DARLINGTON...CALEDONIA...RUTHVEN...PINE APPLE AND ALLENTON THROUGH
230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:38 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington8 days
May 6, 9:38 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington7 days
May 6, 10:59 AM CDTAreal Flood AdvisoryMOBChoctaw2 hr
May 6, 1:05 PM CDTFlash Flood WarningMOBChoctaw3 hr
May 6, 1:45 PM CDTSevere Thunderstorm WarningMOBChoctaw20 min
May 6, 2:01 PM CDTSevere Thunderstorm WarningMOBButler, Wilcox44 min
May 6, 2:06 PM CDTAreal Flood AdvisoryMOBWilcox3 hr
May 6, 3:11 PM CDTSevere Thunderstorm WarningMOBWashington53 min
May 6, 3:16 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington2 hr
May 6, 3:29 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington45 min
May 6, 3:33 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe, Wilcox57 min
May 6, 3:34 PM CDTFlash Flood WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more5 hr
May 6, 3:54 PM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe66 min
May 6, 4:58 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw47 min
May 6, 5:50 PM CDTSevere Thunderstorm WarningMOBCovington25 min

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.